Colorado, 2015Winter Storm and Winter Weather in Colorado, April 16 to 17, 2015
April 16 to 17, 2015 · NWS BOU · 6 events in 6 counties and zones
A potent spring storm brought a very heavy and wet snowfall to parts of the Front Range Mountains and Foothills. The heaviest snow fell in the foothills of Larimer and Boulder Counties.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A potent spring storm brought a very heavy and wet snowfall to parts of the Front Range Mountains and Foothills. The heaviest snow fell in the foothills of Larimer and Boulder Counties. A trained spotter in Sand Creek Park in northern Larimer County reported a storm total of 52 inches; 37 inches of which fell in a 24-hr period. Elsewhere in the Front Range Mountains and Foothills, storm totals included: 27.5 inches at Allenspark; 25 inches at Bear Lake SNOTEL; 24 inches near Blackhawk; 23 inches near Idledale; 21 inches at Cabin Creek SNOTEL; 20 inches, 11 miles west-southwest of Livermore; 19 inches at Deadman Hill SNOTEL; 18 inches near Evergreen; 16.5 inches at Estes Park; 16 inches near Jamestown; 14 inches at Coal Creek Canyon and Fremont Pass SNOTEL.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Apr 16, 8:44 AM MST, 3 hours 16 minutes earlier.
Area forecast discussion, Apr 16, 8:44 AM MST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
944 AM MDT THU APR 16 2015
.UPDATE...
ISSUED AT 944 AM MDT THU APR 16 2015
THE PLATTEVILLE PROFILER IS SHOWING NORTHEAST TO EAST WINDS OF 30
TO 40 KNOTS. SO WOULD EXPECT SNOW TO CONTINUE ALONG THE FRONT
RANGE WITH NO BREAK IN PRECIPITATION THROUGH TONIGHT.
TEMPERATURES ARE HOVERING AROUND FREEZING...THIS WILL LIMIT THE
SNOW ACCUMULATION TO A FEW INCHES ON GRASSY SURFACE ALONG THE
FRONT RANGE. AS LOW LEVEL WINDS TURN MORE EASTERLY LATE THIS
AFTERNOON AND EVENING THIS WILL PULL IN MORE MOISTURE AND SLIGHTLY
WARMER AIR. STILL EXPECTING A CHANGE OVER TO RAIN FOR ELEVATIONS
BELOW 5000 THIS AFTERNOON. FOR 5000 TO 6000 FEET...THE CHALLENGE
CONTINUES TO BE WHEN THE RAIN WILL CHANGE TO SNOW. MOST MODELS
SHOW BY MIDNIGHT IT WILL BE WARM ENOUGH FOR RAIN UP TO 6000
FEET...THOUGH WOULDN'T BE SURPRISED IF SNOW PERSIST NEAR THE
FOOTHILLS BELOW 6000 FEET WHERE THE PRECIPITATION INTENSITY MAY
BE THE STRONGEST. WILL LOOK INTO ISSUE AN WINTER WEATHER ADVISORY
OR WINTER STORM WARNING FOR THE PALMER DIVIDE AND PARK COUNTY.
AN ADDITIONAL CONCERN WITH THIS SYSTEM WILL BE A CHANCE FOR
SEVERE WEATHER OVER THE EASTERN PLAINS ON FRIDAY. THIS WILL DEPEND
ON THE TRACK OF THE LOW AND HOW MUCH WARM AIR IS ADVECTED OVER THE
EASTERN PLAINS.
&&
.SHORT TERM...(TODAY THROUGH TONIGHT )
ISSUED AT 500 AM MDT THU APR 16 2015
UPPER LOW DROPPING SOUTH ACROSS EASTERN UTAH AT THIS TIME. MODELS
ARE NOT IN TOO BAD OF A SHAPE TO START WITH BUT THEIR DIFFERENCES
GROW WITH TIME. SOME SMALL TRENDS SEEM PRETTY CLEAR THOUGH AND
MAIN ADJUSTMENTS FOR THIS PACKAGE ARE MAKING THE FORECAST A BIT
WETTER AND WARMER.
UPPER LOW APPEARS TO BE CLOSING OFF MORE THAN THE NAM SHOWS...AS
IT LIKES TO MAINTAIN A N-S ELONGATED UPPER TROUGH THROUGH FRIDAY.
THE DIVERGENCE DEVELOPING OVER THE MIDDLE OF COLORADO SUGGEST THIS
IS NOT HAPPENING THAT MUCH YET. LEANING TOWARD THE MORE CLOSED OFF
GFS SOLUTION...THOUGH HESITANT ABOUT THE EXACT PLACEMENT/TIMING OF
ITS MOTION. THE LOW ALSO APPEARS TO BE DROPPING FURTHER WEST AND
POSSIBLY A BIT FURTHER SOUTH THAN WHAT THE 00Z GFS SHOWED. THIS
COULD LEAD TO A BIT FURTHER SOUTH/SLOWER TRACK...BUT THIS WOULD
ALSO FAVOR A WETTER SOLUTION FOR OUR AREA. DEPENDING ON THE
DETAILS...THE TRACK COULD WIND UP FAVORING LARIMER/BOULDER
COUNTIES...OR IF IT IS FURTHER SOUTH AND HAS A SHARPLY CLOSED
CIRCULATION...COULD STILL FAVOR AREAS WEST/SOUTHWEST OF DENVER. IN
ANY EVENT...AREAS ABOVE 7000 FEET SHOULD GET DUMPED ON.
THE PLAINS AIRMASS IS REALLY MOIST AND WILL BE HARD TO COOL.
MODELS CONTINUE TO SHOW THE LACK OF MUCH MORE COOLING WITH THIS
SYSTEM...AND A SLOWER MOTION WOULD GIVE MORE TIME FOR THIS WARM
AIR TO MOVE IN. SO THESE SOLUTIONS ARE WETTER...BUT WARMER. COLD
ENOUGH FOR SNOW IN DENVER NOW...BUT WITH THE WARM ADVECTION IN THE
HEART OF THE SYSTEM TONIGHT THERE IS SOME DOUBT ABOUT IT STILL BE
COLD ENOUGH WHEN THE HEAVY PRECIP FALLS...AND THERE COULD BE
WARMING OVERNIGHT. FOR NOW I JUST NUDGED THE TEMPERATURE UP A
LITTLE BIT...THE STRONG LIFT MAY HELP WITH THE COOLING BUT NO
EVAPORATION TO HELP IN THIS SITUATION. GRIDS SHOW A SHARP GRADIENT
IN SNOWFALL BETWEEN 5500 AND 6500 FEET...WHICH COULD BE OFF BY 500
FEET OR SO EITHER WAY.
MOVED UP THE START TIME OF THE WINTER STORM WARNING TO 8 AM DUE TO
THE SHOWERS DEVELOPING OVER THE MOUNTAINS AT THIS TIME...REPORT
JUST CAME IN THAT I-70 IN SUMMIT COUNTY IS STARTING TO SLUSH UP
ALREADY. CONSIDERED ADVISORIES FOR SOME AREAS BUT TOO MUCH
UNCERTAINTY. SOUTH PARK WOULD DO WELL WITH A SLOWER/MORE
SOUTHERLY TRACK...BUT WILL SHUT DOWN AS THE WINDS GO MORE
NORTHEASTERLY. FOR NOW RAISED POPS AND AMOUNTS THERE A BIT. FOR
FRINGE ZONES NEAR THE FOOTHILLS...DOUGLAS/JEFFERSON/LARIMER
COUNTIES IT IS POSSIBLE PARTS OF THESE AREAS WILL GET QUITE HEAVY
SNOW AND OTHER PARTS WILL SEE LITTLE IMPACT DUE TO THE
TEMPERATURES. GIVEN THAT THE WARM GROUND WILL ALSO LIMIT IMPACT
EVEN WHERE THERE IS HEAVY SNOW...I HAVE CHOSEN NOT TO ISSUE
ADVISORIES AT THIS TIME. IF IT TURNS OUT TO BE SLIGHTLY COOLER
PLACES LIKE CASTLE ROCK...BOULDER...AND AREAS NORTH OF FORT
COLLINS COULD NEED ADVISORIES OR EVEN WARNINGS...BUT THERE COULD
WIND UP BEING LITTLE IMPACT AT ALL.
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 500 AM MDT THU APR 16 2015
THE UPPER LOW BY 12Z FRI WILL BE ALONG THE CO/NM BORDER NEAR
ALAMOSA. AFTER THAT I HAVE LITTLE CONFIDENCE WITH REGARD TO WHERE
THIS LOW WILL END UP BY FRI AFTN INTO FRI EVENING. BASED ON LOOKING
AT HEIGHT FALLS AND MID LVL COLD POOL IT SHOULD MOVE ENE TOWARDS
PUEBLO BY 18Z. AFTER THAT GRIDDED DATA SHOWS THE MID LVL COLD POOL
BY LATE AFTN/EARLY EVENING COULD BE CENTERED ANYWHERE FM NR DENVER
OR SE OF LIMON. NATURALLY A SHIFT NORTHWARD OR SOUTHWARD BY 100-200
MILES COULD HAVE A DRAMATIC AFFECT ON ADDITIONAL PCPN AMOUNTS FRI
AFTN INTO FRI EVENING OVER NRN CO.
AT THIS POINT IT APPEARS THE MAIN UPPER LEVEL LOW WILL STAY OVER SRN
COLORADO THROUGH FRIDAY MORNING WITH ADDITIONAL PCPN OVER PORTIONS
OF NRN CO THRU MIDDAY. BUFFER DATA SHOWS PCPN WILL FALL AS RAIN
OVER MOST OF NERN CO EXCEPT POSSIBLY NR THE FOOTHILLS AND OVER THE
PALMER DIVIDE WHERE A MIX MAY OCCUR. IN THE FOOTHILLS AND MTNS THE
THREAT FOR HEAVY SNOW WILL CONTINUE THRU MIDDAY.
BY LATER IN THE AFTN INTO THE EARLY EVENING HOURS THE BEST CHC OF
PCPN MAY SHIFT TO NRN AREAS OF THE FCST AREA MAINLY NORTH OF A
DENVER TO AKRON LINE. WITH STEEP LAPSE RATES WILL LIKELY SEE SOME
CONVECTION AS WELL BY AFTN IN SOME AREAS. ALSO THERE COULD BE SOME
THREAT FOR SVR STORMS OVER THE PLAINS ALONG AND SOUTH OF I-70 BY
AFTN ALONG A CONVERGENCE ZN THAT DVLPS AS SFC LOW PRES FORMS NEAR
PUEBLO. THE HIGHEST THREAT FOR ADDITIONAL HEAVY SNOW WILL
PROBABLY FOCUS MORE IN THE NRN FOOTHILLS AND MTN AREAS NORTH OF
I-70 IN THE AFTN.
FOR FRI NIGHT AS MENTIONED ABV THE FCST WILL HINGE ON WHERE THE MAIN
UPPER LEVEL LOW IS. SO FAR MOST OF THE MODELS KEEP IT NR DENVER
HOWEVER IT WOULD NOT BE A TOTAL SURPRISE IF IT ENDS UP EAST OR SE OF
DENVER. AT THIS POINT WILL KEEP THE HIGHEST POPS IN THE NRN
FOOTHILLS AND MTN AREAS WITH CHC POPS OVER THE PLAINS. TOTAL
ACCUMULATIONS IN THE FOOTHILLS AND MTNS AREAS WILL RANGE FM 1 TO
2 FEET RANGE ALTHOUGH SOME MTN AREAS OF LARIMER AND BOULDER COULD
SEE UP TO 3 FEET.
BY SAT THE MAIN UPPER LEVEL LOW IS FCST TO MOVE INTO SERN CO AFTER
SUPPOSEDLY BEING OVER NRN COLORADO FRI NIGHT. THIS WOULD LEAVE NRN
CO ON THE WESTERN SIDE THE LOW WITH SOME POTENTIAL FROM PCPN TO
OCCUR ON THE BACKSIDE. FOR NOW HAVE KEPT POPS IN THE CHC CATEGORY
IN ALL AREAS HOWEVER THESE MAY NEED TO BE INCREASED AT SOME POINT
DEPENDING ON HOW THINGS EVOLVE. OVERALL TEMPS WILL REMAIN RATHER
WRM SO PCPN WOULD CONTINUE AS RAIN ACROSS THE PLAINS WITH SNOW
CONFINED TO THE FOOTHILLS AND MTNS.
FOR SUN INTO MON THE FLOW ALOFT WILL BE NWLY AS THE UPPER LEVEL
SYSTEM MOVES AWAY FM THE AREA. THERE WILL BE A COUPLE OF SURGES
MOVING ACROSS WHICH WILL ENHANCE UPSLOPE FLOW ESPECIALLY SUN NIGHT
INTO MON. IN ADDITION A WK SYSTEM EMBEDDED IN THE FLOW MAY MOVE
ACROSS AS WELL WHICH COULD LEAD TO ANOTHER CHC OF PCPN SUN NIGHT
INTO MON. CURRENT TEMP PROFILE SUGGEST AIRMASS WILL BE COLD ENOUGH
FOR PCPN TO FALL AS SNOW EVEN AT LOWER ELEVATIONS. HIGH BOTH
DAYS WILL STAY BLO SEASONAL NORMALS.
BY TUE THERE ARE SOME DIFFERENCES AS THE GEM MODEL SHOWS ANOTHER
SURGE OF COOLER AIR AND WK TROUGH MOVING ACROSS WITH A CHC OF PCPN.
MEANWHILE THE ECMWF AND GFS DO NOT SHOW THIS FEATURE AND HAVE DRIER
NWLY FLOW ALOFT ACROSS THE AREA. FOR NOW WILL JUST KEEP IN SOME LOW
POPS AND KEEP TEMPS NR SEASONAL NORMALS.
&&
.AVIATION...(FOR THE TAFS THROUGH 18Z FRIDAY MORNING)
ISSUED AT 944 AM MDT THU APR 16 2015
SNOW WILL LIKELY LINGER THROUGH 21Z AT KBJC AND KAPA. A CHANGE TO
RAIN IS EXPECTED A LITTLE SOONER. THOUGH PERIODS OF SNOW WILL
REMAIN POSSIBLE THROUGH THE EVENING UNDER AREAS OF HEAVIER
PRECIPITATION. VISIBILITY WILL GENERALLY RANGE FROM 1 TO 3
MILES...THOUGH IT WILL OCCASIONAL FALL TO A QUARTER MILE DURING
HEAVY SNOW. CEILINGS WILL REMAIN IN THE 500 TO 1500 RANGE THROUGH
FRIDAY MORNING. SNOW ACCUMULATION FOR KDEN IS STILL EXPECT TO BE
LIGHT...LESS THAN 3 INCHES. HEAVIER AMOUNTS WILL BE POSSIBLE AT
KBJC AND KAPA.
&&
.BOU WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 6 AM MDT SATURDAY FOR COZ033>036.
&&
UPDATE...MEIER
SHORT TERM...GIMMESTAD
LONG TERM...RPK
AVIATION...MEIER
Hazardous weather outlook, Apr 16, 9:40 AM MST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1040 AM MDT THU APR 16 2015
COZ030>051-171645-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1040 AM MDT THU APR 16 2015
...WINTER STORM WARNING FOR THE MOUNTAINS AND FOOTHILLS THIS
AFTERNOON THROUGH FRIDAY NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.
.DAY ONE...TODAY AND TONIGHT
A STRONG AND MOIST SPRING STORM SYSTEM WILL BRING RAIN AND SNOW TO
MUCH OF COLORADO TODAY. THE SNOW WILL BE HEAVIEST ON THE EAST
SLOPES OF THE FRONT RANGE...WHERE 10 TO 24 INCHES OF SNOW MAY
FALL BY FRIDAY MORNING. OTHER MOUNTAIN AREAS...CAN EXPECT 4 TO 10
INCHES OF SNOW. ON THE EASTERN PLAINS...PRECIPITATION WILL MAINLY
BE RAIN...BUT IN AREAS ABOVE 5000 FEET INCLUDING DENVER WILL
MAINLY SEE SNOW THROUGH THE AFTERNOON. PERIODS OF HEAVIER SNOW
THROUGH THIS EVENING COULD CAUSE SIGNIFICANT ACCUMULATIONS IN
AREAS SOUTH OF DENVER AND NEAR THE FOOTHILLS WHERE 4 TO 8 INCHES
OF SNOW WILL BE POSSIBLE. FOR THE REST OF DENVER AREA...UP TO 4
INCHES OF SNOW WILL BE POSSIBLE THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE STORM SYSTEM WILL CONTINUE TO AFFECT COLORADO ON FRIDAY AND
MAY LINGER INTO SATURDAY. PERIODS OF SNOW WILL CONTINUE IN THE
MOUNTAINS AND FOOTHILLS ON FRIDAY AND MAY BE HEAVY AT TIMES.
ADDITIONAL ACCUMULATIONS OF 6 TO 12 INCHES WILL OCCUR WITH
LOCALLY HIGHER AMOUNTS POSSIBLE IN THE MOUNTAINS OF LARIMER AND
BOULDER COUNTIES. OVER THE PLAINS...THERE WILL BE PERIODS OF RAIN
ALONG WITH A FEW THUNDERSTORMS. THERE ALSO LOOKS TO BE A SLIGHT
RISK OF SEVERE WEATHER ACROSS THE FAR EASTERN PLAINS DURING THE
AFTERNOON WITH LARGE HAIL AND POSSIBLY A TORNADO. SOME SNOW MAY
BE MIXED IN WITH THE RAIN EARLY FRIDAY MORNING ALONG THE FRONT
RANGE BUT ACCUMULATIONS WILL ONLY BE AROUND AN INCH OR SO ON
GRASSY AREAS.
FOR FRIDAY NIGHT INTO SATURDAY THE STORM SYSTEM WILL BE OVER
EASTERN COLORADO. DEPENDING ON EXACTLY WHERE THIS SYSTEM IS
CENTERED COULD LEAD TO MORE PRECIPITATION IN SOME AREAS ESPECIALLY
CLOSER TO THE WYOMING BORDER. TEMPERATURES WILL BE WARM ENOUGH FOR
PRECIPITATION TO FALL AS RAIN OVER THE PLAINS.
THE SYSTEM SHOULD FINALLY MOVE EAST OF THE AREA BY SATURDAY
NIGHT INTO SUNDAY. ANOTHER WEAKER SYSTEM MAY AFFECT THE AREA LATE
SUNDAY NIGHT INTO MONDAY BRINGING ANOTHER CHANCE OF
PRECIPITATION.
.SPOTTER INFORMATION STATEMENT...
SNOWFALL REPORTS FROM SPOTTERS WILL BE APPRECIATED.
In the hours before
Local storm report, Apr 16, 8:09 AM MST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
909 AM MDT THU APR 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 AM SNOW GENESEE 39.69N 105.27W
04/16/2015 M2.4 INCH JEFFERSON CO TRAINED SPOTTER
0844 AM SNOW PARKER 39.51N 104.76W
04/16/2015 M1.9 INCH DOUGLAS CO TRAINED SPOTTER
0844 AM SNOW 4 W BAKERVILLE 39.69N 105.88W
04/16/2015 M1.0 INCH CLEAR CREEK CO TRAINED SPOTTER
EISENHOWER TUNNEL
0830 AM SNOW 3 N BLACK HAWK 39.84N 105.49W
04/16/2015 M1.7 INCH GILPIN CO TRAINED SPOTTER
0820 AM SNOW 2 SSW BOULDER 40.00N 105.27W
04/16/2015 M0.6 INCH BOULDER CO NWS EMPLOYEE
DAVID SKAGGS RESEARCH CENTER NOAA
0730 AM SNOW 4 SSE BROOKVALE 39.58N 105.39W
04/16/2015 M2.0 INCH JEFFERSON CO TRAINED SPOTTER
0730 AM SNOW 4 ENE BOULDER 40.05N 105.18W
04/16/2015 M1.0 INCH BOULDER CO TRAINED SPOTTER
0700 AM SNOW EVERGREEN 39.63N 105.34W
04/16/2015 M0.8 INCH JEFFERSON CO CO-OP OBSERVER
&&
KFREDINLocal storm report, Apr 16, 9:10 AM MST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1010 AM MDT THU APR 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW 3 WSW CONIFER 39.50N 105.35W
04/16/2015 M4.0 INCH JEFFERSON CO TRAINED SPOTTER
0956 AM HEAVY SNOW ST MARYS GLACIER 39.84N 105.65W
04/16/2015 M6.0 INCH CLEAR CREEK CO TRAINED SPOTTER
0926 AM SNOW 2 NE ESTES PARK 40.39N 105.49W
04/16/2015 M1.0 INCH LARIMER CO TRAINED SPOTTER
0926 AM SNOW 4 ENE CONIFER 39.54N 105.23W
04/16/2015 M4.0 INCH JEFFERSON CO TRAINED SPOTTER
0926 AM SNOW 2 SSW BOULDER 40.00N 105.27W
04/16/2015 M1.9 INCH BOULDER CO NWS EMPLOYEE
DAVID SKAGGS RESEARCH CENTER NOAA
0924 AM SNOW 3 S EVERGREEN 39.59N 105.34W
04/16/2015 M4.0 INCH JEFFERSON CO TRAINED SPOTTER
0916 AM SNOW 5 E BOULDER 40.03N 105.16W
04/16/2015 M2.0 INCH BOULDER CO TRAINED SPOTTER
0913 AM SNOW FEDERAL HEIGHTS 39.87N 105.02W
04/16/2015 M1.0 INCH ADAMS CO TRAINED SPOTTER
0908 AM SNOW 1 SW WESTMINSTER 39.87N 105.06W
04/16/2015 M1.7 INCH JEFFERSON CO TRAINED SPOTTER
0901 AM SNOW CENTENNIAL 39.60N 104.87W
04/16/2015 M2.0 INCH ARAPAHOE CO NWS EMPLOYEE
0853 AM SNOW GENESEE 39.69N 105.27W
04/16/2015 M2.4 INCH JEFFERSON CO TRAINED SPOTTER
0844 AM SNOW 4 W BAKERVILLE 39.69N 105.88W
04/16/2015 M1.0 INCH CLEAR CREEK CO TRAINED SPOTTER
EISENHOWER TUNNEL
0844 AM SNOW PARKER 39.51N 104.76W
04/16/2015 M1.9 INCH DOUGLAS CO TRAINED SPOTTER
0830 AM SNOW 3 N BLACK HAWK 39.84N 105.49W
04/16/2015 M1.7 INCH GILPIN CO TRAINED SPOTTER
0800 AM SNOW BAILEY 39.40N 105.47W
04/16/2015 M4.0 INCH PARK CO TRAINED SPOTTER
0730 AM SNOW 4 SSE BROOKVALE 39.58N 105.39W
04/16/2015 M2.0 INCH JEFFERSON CO TRAINED SPOTTER
0730 AM SNOW 4 ENE BOULDER 40.05N 105.18W
04/16/2015 M1.0 INCH BOULDER CO TRAINED SPOTTER
0700 AM SNOW EVERGREEN 39.63N 105.34W
04/16/2015 M0.8 INCH JEFFERSON CO CO-OP OBSERVER
&&
KFREDINLocal storm report, Apr 16, 11:05 AM MST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1205 PM MDT THU APR 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM SNOW 3 W DENVER INTL AIRPORT 39.87N 104.73W
04/16/2015 M1.0 INCH DENVER CO OFFICIAL NWS OBS
1130 AM SNOW 4 ENE NEDERLAND 39.98N 105.44W
04/16/2015 M5.0 INCH BOULDER CO TRAINED SPOTTER
1130 AM SNOW 1 NW SUPERIOR 39.94N 105.17W
04/16/2015 M4.4 INCH BOULDER CO TRAINED SPOTTER
1126 AM SNOW WHEAT RIDGE 39.77N 105.10W
04/16/2015 M3.7 INCH JEFFERSON CO CO-OP OBSERVER
1120 AM SNOW 3 NE CASTLE ROCK 39.41N 104.81W
04/16/2015 M2.0 INCH DOUGLAS CO AMATEUR RADIO
1053 AM SNOW 2 SSW BOULDER 40.00N 105.27W
04/16/2015 M2.8 INCH BOULDER CO NWS EMPLOYEE
DAVID SKAGGS RESEARCH CENTER NOAA
1046 AM SNOW WESTMINSTER 39.88N 105.05W
04/16/2015 M3.0 INCH ADAMS CO TRAINED SPOTTER
1043 AM SNOW GENESEE 39.69N 105.27W
04/16/2015 M4.7 INCH JEFFERSON CO TRAINED SPOTTER
1040 AM HEAVY SNOW 8 NE FOUR CORNERS 40.94N 105.80W
04/16/2015 M7.0 INCH LARIMER CO TRAINED SPOTTER
SAND CREEK PARK
1022 AM SNOW ARVADA 39.82N 105.11W
04/16/2015 M2.5 INCH JEFFERSON CO NWS EMPLOYEE
1000 AM SNOW 3 WSW CONIFER 39.50N 105.35W
04/16/2015 M4.0 INCH JEFFERSON CO TRAINED SPOTTER
1000 AM SNOW 2 N LONGMONT 40.20N 105.11W
04/16/2015 M0.8 INCH BOULDER CO TRAINED SPOTTER
0956 AM HEAVY SNOW ST MARYS GLACIER 39.84N 105.65W
04/16/2015 M6.0 INCH CLEAR CREEK CO TRAINED SPOTTER
0926 AM SNOW 4 ENE CONIFER 39.54N 105.23W
04/16/2015 M4.0 INCH JEFFERSON CO TRAINED SPOTTER
0926 AM SNOW 2 NE ESTES PARK 40.39N 105.49W
04/16/2015 M1.0 INCH LARIMER CO TRAINED SPOTTER
0924 AM SNOW 3 S EVERGREEN 39.59N 105.34W
04/16/2015 M4.0 INCH JEFFERSON CO TRAINED SPOTTER
0916 AM SNOW 5 E BOULDER 40.03N 105.16W
04/16/2015 M2.0 INCH BOULDER CO TRAINED SPOTTER
0913 AM SNOW FEDERAL HEIGHTS 39.87N 105.02W
04/16/2015 M1.0 INCH ADAMS CO TRAINED SPOTTER
0908 AM SNOW 1 SW WESTMINSTER 39.87N 105.06W
04/16/2015 M1.7 INCH JEFFERSON CO TRAINED SPOTTER
0901 AM SNOW CENTENNIAL 39.60N 104.87W
04/16/2015 M2.0 INCH ARAPAHOE CO NWS EMPLOYEE
0844 AM SNOW PARKER 39.51N 104.76W
04/16/2015 M1.9 INCH DOUGLAS CO TRAINED SPOTTER
0844 AM SNOW 4 W BAKERVILLE 39.69N 105.88W
04/16/2015 M1.0 INCH CLEAR CREEK CO TRAINED SPOTTER
EISENHOWER TUNNEL
0830 AM SNOW 3 N BLACK HAWK 39.84N 105.49W
04/16/2015 M1.7 INCH GILPIN CO TRAINED SPOTTER
0800 AM SNOW BAILEY 39.40N 105.47W
04/16/2015 M4.0 INCH PARK CO TRAINED SPOTTER
0730 AM SNOW 4 ENE BOULDER 40.05N 105.18W
04/16/2015 M1.0 INCH BOULDER CO TRAINED SPOTTER
0730 AM SNOW 4 SSE BROOKVALE 39.58N 105.39W
04/16/2015 M2.0 INCH JEFFERSON CO TRAINED SPOTTER
0700 AM SNOW EVERGREEN 39.63N 105.34W
04/16/2015 M0.8 INCH JEFFERSON CO CO-OP OBSERVER
0700 AM SNOW 3 SE BRIGHTON 39.95N 104.75W
04/16/2015 M0.6 INCH ADAMS CO TRAINED SPOTTER
&&
KFREDINWinter Storm, S & E Jackson / Larimer / N & Ne Grand / Nw Boulder Counties Above 9000 Feet
- When
- April 16, 12:00 PM MST to April 17, 9:25 PM MST
- Where
- S & E Jackson / Larimer / N & Ne Grand / Nw Boulder Counties Above 9000 Feet forecast zone
- Reported by
- SNOTEL
- Coordinates
- 40.382, -105.820 (the zone’s center; the record gives no point)
Winter Storm, S & Se Grand / W Central & Sw Boulder / Gilpin / Clear Creek / Summit / N & W Park Counties Above 9000 Feet
- When
- April 16, 12:00 PM MST to April 17, 9:25 PM MST
- Where
- S & Se Grand / W Central & Sw Boulder / Gilpin / Clear Creek / Summit / N & W Park Counties Above 9000 Feet forecast zone
- Reported by
- SNOTEL
- Coordinates
- 39.726, -105.675 (the zone’s center; the record gives no point)
Winter Storm, Larimer & Boulder Counties Between 6000 & 9000 Feet
- When
- April 16, 12:00 PM MST to April 17, 9:25 PM MST
- Where
- Larimer & Boulder Counties Between 6000 & 9000 Feet forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.380, -105.410 (the zone’s center; the record gives no point)
Winter Storm, Jefferson & W Douglas Counties Above 6000 Feet / Gilpin / Clear Creek / Ne Park Counties Below 9000 Feet
- When
- April 16, 12:00 PM MST to April 17, 9:25 PM MST
- Where
- Jefferson & W Douglas Counties Above 6000 Feet / Gilpin / Clear Creek / Ne Park Counties Below 9000 Feet forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.516, -105.413 (the zone’s center; the record gives no point)
Winter Weather, Elbert / C & E Douglas Counties Above 6000 Feet
- When
- April 16, 12:00 PM MST to April 17, 11:30 AM MST
- Where
- Elbert / C & E Douglas Counties Above 6000 Feet forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.422, -104.468 (the zone’s center; the record gives no point)
Winter Weather, C & Se Park County
- When
- April 16, 12:00 PM MST to April 17, 11:30 AM MST
- Where
- C & Se Park County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.119, -105.717 (the zone’s center; the record gives no point)
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, April 16, 20151 death · 1 injured · $21,000 · 1.75 in hail · 9 events
- Flash Flood in Alabama, April 16 to 17, 2015$1.2 million · 1 event
- Flash Flooding and Hail in Texas, April 16 to 17, 2015$217,000 · 1.75 in hail · 33 events
- Flash Flooding and Hail in Texas, April 16 to 18, 20152 in hail · 57 events
- Tornadoes and Hail in Texas, April 16, 2015EF0 · 46 events
- Tornadoes and Hail in Texas, April 16, 2015$61,000 · EF0 · 7 events
- Flash Flood and Hail in Texas, April 16, 2015$23,000 · 1 in hail · 5 events
- Hail in Kansas, April 16, 20151.75 in hail · 17 events
- Flash Flooding in Louisiana, April 16, 2015$20,000 · 2 events
- Tornado and Hail in Oklahoma, April 16, 2015EF0 · 15 events
- Tornadoes and Hail in Kansas, April 16, 2015EF0 · 13 events
- Winter Storm in Wyoming, April 16 to 17, 201512 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 563625, 563626, 563628, 563630, 563636, 563676.